Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Paducah, KY

April 23, 2010Bollinger County, Stoddard County, Missouri

NWS Paducah, KY issued this flash flood warning at Apr 23, 2010, 7:59 PM CDT for Bollinger County, Stoddard County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2010, 7:59 PM CDT (00:59 UTC)
Expired
Apr 24, 2010, 12:00 AM CDT
In force
4 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Bollinger County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 115 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WGUS53 KPAH 240059
FFWPAH
MOC017-207-240500-
/O.NEW.KPAH.FF.W.0002.100424T0059Z-100424T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
759 PM CDT FRI APR 23 2010

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
  STODDARD COUNTY IN SOUTHEAST MISSOURI...

* UNTIL MIDNIGHT CDT.

* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES   
  THAT ONE TO TWO INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE     
  WARNED AREA. ANOTHER TWO INCHES OF RAIN WILL BE POSSIBLE AS A      
  LARGE CLUSTER OF THUNDERSTORMS MOVES THROUGH THE WARNED AREA.      
  THIS CLUSTER OF STORMS HAS HAD A HISTORY OF PRODUCING FLASH        
  FLOODING IN PARTS OF POPLAR BLUFF. 

* LOCATIONS IN THE WARNING INCLUDE...
  GRASSY...
  MARBLE HILL...
  LEOPOLD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3663 9015 3671 9016 3678 9021 3685 9022
      3687 9026 3692 9026 3700 9017 3705 9015
      3705 9011 3709 9012 3709 9022 3731 9022
      3733 9014 3760 9015 3760 8986 3714 8987
      3713 8978 3707 8978 3694 8970 3663 8972

$$
1 follow-up statement
456 
WGUS73 KPAH 240222
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
922 PM CDT FRI APR 23 2010

MOC017-207-240500-
/O.CON.KPAH.FF.W.0002.000000T0000Z-100424T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STODDARD MO-BOLLINGER MO-
922 PM CDT FRI APR 23 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
BOLLINGER AND STODDARD COUNTIES IN SOUTHEAST MISSOURI...

AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT 2 TO 3 INCHES OF RAIN HAS FALLEN IN PORTIONS OF THE WARNED 
AREA. THE HEAVIEST RAINS OCCURRED IN SOUTHERN BOLLINGER COUNTY AS 
WELL AS NORTHERN AND WESTERN STODDARD COUNTY.  

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA OVER 
THE NEXT SEVERAL HOURS...BUT MOST OF THE RAINFALL SHOULD BE MODERATE 
AND NOT AS INTENSE AS WITH THE PREVIOUS THUNDERSTORMS. 
HOWEVER...THERE MAY BE SOME STRONGER THUNDERSTORMS WHICH COULD 
PRODUCE BRIEF HEAVY DOWNPOURS. ANOTHER INCH OF RAIN COULD FALL OVER 
THE NEXT COUPLE OF HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3663 9015 3671 9016 3678 9021 3685 9022
      3687 9026 3692 9026 3700 9017 3705 9015
      3705 9011 3709 9012 3709 9022 3731 9022
      3733 9014 3760 9015 3760 8986 3714 8987
      3713 8978 3707 8978 3694 8970 3663 8972

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 3:19 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Apr 23, 3:19 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
319 PM CDT FRI APR 23 2010

.DISCUSSION.../TONIGHT THROUGH SATURDAY NIGHT/
BIGGEST CHALLENGE WITH THIS PACKAGE WILL BE POPS...QPF...AND
SEVERE WEATHER POTENTIAL WITH THE APPROACHING STORM.

AT THE TIME OF THIS WRITING A SURFACE/UPPER LEVEL SYSTEM WAS
CENTERED JUST WEST OF GOODLAND KS OVER THE WEST CENTRAL PLAINS.
FROM THE LOW AN OCCLUDED FRONT EXTENDED EASTWARD TO A TRIPLE POINT JUST
EAST OF CONCORDIA KS. FROM THERE A WARM FRONT EXTENDED
SOUTHEASTWARD ACROSS CENTRAL MISSOURI...SOUTHERN ILLINOIS...
SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY. ALSO FROM THE TRIPLE
POINT A COLD FRONT EXTENDED SOUTHWARD ACROSS EASTERN
OK...NORTHEAST TX...THEN SOUTHWESTWARD INTO SOUTHWEST TX.

THE WARM FRONT IS EXPECTED TO LIFT NORTH OF OUR CWA THIS EVENING...
BUT THUNDERSTORMS WILL BE A GOOD BET ACROSS THE ENTIRE CWA AS
RIPPLES OF UPPER LEVEL ENERGY TAP INTO DECENT MOISTURE COUPLED
WITH DECENT WIND FIELDS. GOOD PRECIP CHANCES WILL LINGER OVER THE
EASTERN AND NORTHEASTERN SECTIONS AFTER MIDNIGHT.

THE BIG SHOW IS EXPECTED ON SATURDAY AS A VIGOROUS UPPER LEVEL
DISTURBANCE ROTATING AROUND THE BASE OF THE PARENT TROF WILL
INDUCE A SFC LOW ON THE AFOREMENTIONED COLD FRONT. THE LOW WILL
DEEPEN AS IT MOVES RAPIDLY NORTHEAST. DECIDED TO LEAN MORE TOWARD
THE LATEST GFS MODEL SOLUTION WITH REGARD TO TRACK AND TIMING OF
THE LOW. LOW SHOULD BE CENTERED NEAR SHV AT 12Z...SW OF JBR AT
18Z...THEN E OF FWC AT 00Z. EXPECTED STABILITY INDICES A LITTLE
BETTER THAN THE PAST COUPLE OF DAYS...BUT DEEP LAYER SHEAR AND
HELICITY VALUES CONTINUE TO BE VERY IMPRESSIVE.

EXPECT AN MCS WITH EMBEDDED SUPERCELLS AS WELL AS DISCREET
SUPERCELLS TO DEVELOP AND BEGIN TO MOVE INTO THE SOUTH CENTRAL
PORTIONS OF OUR CWA BY LATE MORNING...THEN TRAVERSE THE REGION AND
BE CLEAR OF OUR NORTHEAST SECTIONS BY 6-7 PM. LARGE HAIL AND
TORNADOES WILL BE THE PRIMARY THREATS GENERALLY SOUTH AND EAST OF
A LINE FROM OWENSBORO KY TO ELDORADO IL TO DONIPHAN MO WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY THREATS ELSEWHERE. STORM
MOTION SHOULD BE OUT OF THE SSW-SW AT 50-60 KTS.

LIKELY POPS AND SEVERE WEATHER POTENTIAL WILL LINGER INTO THE
EARLY EVENING HOURS...THEN POPS DROPPING OFF CONSIDERABLY AFTER
MIDNIGHT.

DISCUSSION.../SUNDAY THROUGH FRIDAY/
THE EXTENDED PERIOD WILL BE PUNCTUATED WITH THE REMNANTS OF THE
DEPARTING CLOSED LOW OVER THE GREAT LAKES...AND THE NEXT SIGNIFICANT
WEATHER MAKER NEXT FRIDAY AND SATURDAY.

ALTHOUGH THE SIGNIFICANT WEATHER WILL HAVE MOVED EAST OF THE WFO PAH
FORECAST AREA SATURDAY EVENING...WRAP-AROUND CONVECTION WILL REMAIN
A FIXTURE FOR THE EASTERN 2/3RDS OF THE WFO PAH FORECAST AREA /SRN
IL...WRN KY...SWRN IN/ THROUGH AT LEAST TUESDAY. GIVEN THE STRONGLY
STACKED AND COLD CORE NATURE OF THIS SYSTEM...IT WILL BE SLOW TO
MOVE AWAY FROM THE AREA...AS A DEEP CYCLONE REMAINS ANCHORED OVER
EASTERN CANADA/NOVA SCOTIA...PIVOTS ENERGY BACK INTO THE CLOSED LOW
AS IT SETTLES OVER THE EASTERN GREAT LAKES.

GIVEN THE JUXTAPOSITION OF THE WFO PAH FORECAST AREA ALONG THE
DIFFERENTIAL HEATING /CLOUDS VS. SUN/ ZONE AND THE PROXIMITY OF THE
CYCLONIC /BAROCLINIC/ ZONE ON THE EASTERN LIMB OF THE RIDGE AND
WESTERN EDGE OF THE UPPER TROUGH...DIURNAL CONVECTION WILL BE LIKELY
SUNDAY THROUGH TUESDAY. THERE WILL BE A GRADIENT IN PRECIPITATION
COVERAGE WITH SCATTERED SHOWERS CLOSER TO THE MISSISSIPPI
RIVER...WITH SCATTERED TO NUMEROUS SHOWERS NEAR THE WABASH AND OHIO
RIVERS. MINOR WAVES ROTATING AROUND THE UPPER LOW MAY YIELD THERMAL
PROFILES WHICH WILL SUPPORT AT LEAST ISOLATED THUNDERSTORM CHANCES
MONDAY AND AGAIN ON TUESDAY.

THE UPPER RIDGE AND DRIER AIR WILL BRIEFLY MOVE IN ON WEDNESDAY AND
THURSDAY. THE GFS AND ECMWF HAVE REMAIN CONSISTENT WITH THE SIGNAL
FOR ANOTHER POTENT WEATHER SYSTEM NEXT FRIDAY AND SATURDAY. EARLIER
RUNS SUGGESTED THAT ANOTHER SEVERE WEATHER EPISODE MAY BE POSSIBLE
FOR THE WFO PAH FORECAST AREA. THE ECMWF MAY BE HINTING A
COMBINATION OF A HYBRID HEAVY RAIN/SEVERE EPISODE...BUT SEVERE
WEATHER POTENTIAL STILL LOOKS GOOD FOR THE LAST DAY OF APRIL AND THE
FIRST OF MAY.

&&

.AVIATION...
CHAOTIC SKY CONDITIONS WILL MAKE SPECIFIC CEILING FORECAST DURING
THE NEXT 24 HOURS DIFFICULT...BUT ATTEMPTED TO ADDRESS DOMINANT CEILINGS
AND CONVECTIVE CONCERNS WITH THIS ISSUANCE.

GIVEN THE AVAILABLE MID-LEVEL INSTABILITY IN PLACE ALREADY...A
MENTION OF VICINITY SHOWER ACTIVITY WAS PLACED IN ALL THE TAF
LOCATIONS THROUGH AT LEAST 21Z FRIDAY TO 01Z SATURDAY WITH MINOR
PERTURBATIONS MOVING THROUGH THE WARM SECTOR SOUTH OF THE WARM FRONT.
KEVV AND KOWB MAY SEE A MORE PRONOUNCED SHOWER ACTIVITY THROUGH
SUNSET TODAY...AS THE SURFACE WARM FRONT BECOMES FIXED NEAR THESE
LOCATIONS DURING THE EVENING. THE FIRST SIGNIFICANT LINE OF
CONVECTION MOVING UP THROUGH ARKANSAS WILL LIKELY IMPACT THE
KCGI/KPAH TAF SITES IN THE 04-07 UTC SATURDAY TIME FRAME...BRIEFLY
LOWERING CONDITIONS TO MVFR VISIBILITIES AND CEILINGS.

SCATTERED TO BROKEN MVFR STRATUS/STRATOCUMULUS WILL BE EVIDENT
AFTER 07Z SATURDAY OVER KPAH/KEVV/KOWB AND PERSIST THROUGH AT
LEAST 13Z AT KPAH AND THROUGH 18Z AT KEVV AND KOWB. WINDS OFF THE
SURFACE WILL BE QUITE STRONG AFTER 15Z...BUT WILL REMAIN LIGHT AT
THE SURFACE UNTIL THE SURFACE LOW GETS CLOSE TO THE KPAH TAF SITE
AFTER 18Z SATURDAY.

ALTHOUGH NOT REFLECTED WITH THIS TAF ISSUANCE...CONDITIONS OVER
THE KPAH/KEVV/KOWB TAF SITES WILL DETERIORATE RAPIDLY AFTER 18Z
SATURDAY AS STRONG AND CHANGING SURFACE WIND GUSTS AND CEILINGS
FLUCTUATE ALONG AND JUST TO THE EAST OF THE DEEPENING SURFACE LOW.
CONSIDERABLE CAUTION SHOULD BE USED FOR ANY FLIGHT PLANNING AT
THESE TAF LOCATIONS BETWEEN 18Z SATURDAY AND 01Z SUNDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

JAP/KES
Hazardous weather outlook, Apr 23, 3:31 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
331 PM CDT FRI APR 23 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-242045-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
331 PM CDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST MISSOURI
THIS AFTERNOON...AND THEY MAY EVENTUALLY SPREAD EASTWARD INTO
SOUTHERN ILLINOIS AND WEST KENTUCKY LATE THIS AFTERNOON. A STRAY
SEVERE STORM CANNOT BE RULED OUT AT THIS TIME...WITH LARGE HAIL
THE PRIMARY THREAT.

THUNDERSTORMS WILL BECOME MORE NUMEROUS AND INTENSE TONIGHT. THE
STORMS WILL BE MOST NUMEROUS THIS EVENING OVER THE WESTERN HALF OF
THE AREA...AND THEN SHIFT NORTHEAST TO THE EVANSVILLE TRI STATE BY
MIDNIGHT. WITH WIND FIELDS INCREASING SIGNIFICANTLY...SUPERCELLS
WILL BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREATS...BUT A FEW BRIEF TORNADOES WILL BE POSSIBLE IN
THE VICINITY OF THE WARM FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SIGNIFICANT SEVERE WEATHER EVENT IS FORECAST FOR SATURDAY
AFTERNOON...ESPECIALLY SOUTH AND EAST OF A LINE FROM OWENSBORO KY
TO ELDORADO IL TO DONIPHAN MO...WHERE A MODERATE RISK OF SEVERE
WEATHER EXISTS. VERY STRONG WIND FIELDS WILL COMBINE WITH RATHER
LIMITED INSTABILITY TO SUPPORT SUPERCELLS CAPABLE OF PRODUCING
LARGE HAIL...DAMAGING WINDS...AND A FEW STRONG...LONG TRACK
TORNADOES.

THE MOST INTENSE SEVERE WEATHER WILL LIKELY IMPACT LOCALES WITHIN
THE MODERATE RISK AREA...BUT A FEW SEVERE STORMS WILL BE POSSIBLE
THROUGHOUT THE FOUR STATE AREA. THE STORMS WILL MOVE INTO THE AREA
AROUND NOON...AND THEN STREAK NORTH NORTHEAST AT 50 TO 60 MPH
ACROSS THE QUAD STATE DURING THE AFTERNOON. THE SEVERE WEATHER
THREAT WILL LIKELY BE OUT OF THE AREA BY SUNSET.

SUSTAINED WINDS IN EXCESS OF 30 MPH AND GUSTS OVER 45 MPH WILL BE
POSSIBLE NEAR THE PATH OF A VERY STRONG SURFACE LOW...FORECAST TO
MOVE NORTH THROUGH THE REGION SATURDAY AFTERNOON AND EVENING.

A CHANCE OF THUNDERSTORMS IS FORECAST SUNDAY...MAINLY IN THE
AFTERNOON. AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED OVER SOUTHEAST MISSOURI THIS
AFTERNOON...AND THROUGHOUT THE AREA TONIGHT. ACTIVATION WILL
DEFINITELY BE NECESSARY THROUGHOUT THE AREA SATURDAY AFTERNOON.

JAP

In the hours before

Special weather statement, Apr 23, 7:09 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
709 PM CDT FRI APR 23 2010

KYZ001-MOZ110-114-240100-
STODDARD MO-NEW MADRID MO-FULTON KY-
709 PM CDT FRI APR 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FULTON COUNTY IN
WESTERN KENTUCKY...AND NEW MADRID AND SOUTHEASTERN STODDARD COUNTIES
IN SOUTHEAST MISSOURI UNTIL 800 PM CDT...

AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS WITH STRONG WINDS 40 TO 50 MPH WILL LIKELY MOVE
INTO PORTIONS OF FULTON...NEW MADRID AND SOUTHEAST STODDARD COUNTIES
BETWEEN 730 PM AND 800 PM. THE LINE OF STORMS APPROACHING THE
MISSOURI BOOTHEEL WAS MOVING NORTHEAST NEAR 50 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE TALLAPOOSA...RISCO...PARMA...
PORTAGEVILLE...NORTH LILBOURN...NEW MADRID...MARSTON...LILBOURN...
HOWARDVILLE AND CATRON.

THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN
STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS
AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER
RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Apr 23, 7:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
736 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      POPLAR BLUFF            36.76N 90.41W
04/23/2010                   BUTLER             MO   LAW ENFORCEMENT

            WIDESPREAD STREET FLOODING THROUGHOUT NORTH SIDE OF TOWN
            AND A FEW STREETS DOWNTOWN. SOME MOTORISTS STRANDED IN
            THIER VEHICLES. LAW ENFORCEMENT IS RESPONDING. UP TO ONE
            FOOT OF WATER ALONG SOME ROADWAYS.

&&

SMITTY
Local storm report, Apr 23, 7:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
752 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     FLASH FLOOD      10 S POPLAR BLUFF       36.62N 90.41W
04/23/2010                   BUTLER             MO   TRAINED SPOTTER

            CANE CREEK IS BEGINNING TO OVERFLOW ITS BANKS ABOUT 10
            MILES SOUTH OF POPLAR BLUFF.

&&

CW

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 12:50 PM CDTAreal Flood AdvisoryPAHMississippi, New Madrid, Scott, Stoddard55 min
Apr 24, 1:28 PM CDTSevere Thunderstorm WarningPAHMississippi, Scott47 min
Apr 24, 1:44 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid30 min
Apr 24, 2:11 PM CDTSevere Thunderstorm WarningPAHMississippi25 min
Apr 24, 2:14 PM CDTAreal Flood AdvisoryPAHMississippi94 min

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.